Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Hearing problem, feels dizzy, have tinnitus, blured vision, headache, taken antibiotics, steroids, MRI test fine

I was hoping that someone might have some ideas as to what might be going on. Eight weeks ago, I woke up and realized that I could hear nothing in my left ear. The next day I was very dizzy and had tinnitus . During the last few weeks I ve experienced double and/or blurred vision and many headaches. Was put on antibiotics twice and steroids once. Nothing helped. Had an MRI (without contrast because they couldn t get an IV started) and tympanogram (?) that both looked OK. Hearing test showed severe loss in left, right OK. One kind of strange symptom is a feeling in my jaw like after you ve blown really hard to inflate a balloon. The hearing loss , tinnitus and dizziness are constant while the other symptoms come and go. Any ideas as to what it might be?
Asked On : Fri, 25 May 2012
Answers:  1 Views:  179
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
ENT Specialist 's  Response

From the symptoms you have described it seems like you have had a infection of the inner ear/ labyrinth usually they present with typical symptoms of hearing loss, tinnitus and vertigo. This usually occurs following a upper respiratory infection.
The best medication is a course of oral steroids given at high doses for about 20-30days with some vasodilator drugs like pentoxyphylline and multivitamins with antoxidants. Some ENT specialist repeat the course if they dont see an improvement in hearing.

The prognosis of this is variable with some recovering completely ie no hearing loss, vertigo or tinnitus and there are some who dont improve despite medications and may remain one or more of the symptom. It is very hard to tell who fits in which category. If your hearing has not improved even a little despite medications for > 8 weeks then Im sorry to say the chances are poor.

Vertigo gets better by time and with vestibular exercises- cawthorne cooksey exercises. Look into them on websites and start doing them regularly to reduce the Vertigo.
It is better to visit a Vertigo specialist/ ENT specialist to get the best plan of action.

I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Dr Divya
Answered: Wed, 6 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor